Narrow Results Clear All
Search results for ""
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.
Journal Article > Commentary
Mistaken identity of skin cleansing solution leading to extensive chemical burns in an extremely preterm infant.
Mannan K, Chow P, Lissauer T, Godambe S. Acta Paediatr. 2007;96:1536-1567.
This case report describes an incident of harm due to application of the wrong cleansing solution, discusses the risk of neonatal burns, and emphasizes the importance of vigilance to prevent such errors.
Safety enhancements every hospital must consider in wake of another tragic neuromuscular blocker event.
ISMP Medication Safety Alert! Acute Care Edition. January 17, 2019;24.
This newsletter article reports on the findings of a government investigation into the death of a patient during a positron emission tomography scan. A neuromuscular blocking agent was mistakenly administered instead of an anti-anxiety medication with a similar name. The investigation determined various individual and system failures that contributed to the incident, such as misuse of automated dispensing cabinets, wrong picklist medication selection, workarounds of override protections, and lack of patient monitoring. Recommendations for preventing similar incidents include use of barcoding verification, automated dispensing cabinet stocking changes, and labeling improvements.